U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Retirement
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 04-29-2014, 11:17 AM
 
4,576 posts, read 7,071,476 times
Reputation: 4228

Advertisements

I call my gastro doctor and got an appt, couldn't get in until June 23 but I'm on the cancellation list, so hopefully I'll get in sooner than that. I made an appt with my own Primary too, but couldn't get in until mid-May, but the scheduler said to call each morning and see if there have been cancellations. I'll make a pest of myself until I get in Meanwhile, I'll just keep taking the steps I've been taking this week which have helped a bit, and hope for the best.

Appreciate everyone's suggestions and any other suggestions anyone out therecan offer...
Reply With Quote Quick reply to this message

 
Old 05-01-2014, 09:26 PM
 
Location: California
4,556 posts, read 5,481,280 times
Reputation: 9623
Medicare rationing?

I have noticed that they dont' like taking Medicare so you have to wait and wait to be seen.

Best of luck and keep us posted.
Reply With Quote Quick reply to this message
 
Old 05-01-2014, 09:56 PM
 
Location: VT; previously MD & NJ
2,224 posts, read 1,360,218 times
Reputation: 6420
Quote:
Originally Posted by Heidi60 View Post
Medicare rationing?

I have noticed that they don't like taking Medicare so you have to wait and wait to be seen.

Best of luck and keep us posted.
I don't think it's "medicare rationing." A doctor either takes medicare patients or doesn't. Sometimes they treat medicare patients who were their patients since earlier ages but might not take a new patient who has medicare.

It's more likely that doctors are getting busier because more people have insurance now, and all those people who haven't seen a doctor for several years are making up for lost time. More demand with the same supply of doctors.
Reply With Quote Quick reply to this message
 
Old 05-01-2014, 10:32 PM
 
2,848 posts, read 4,323,568 times
Reputation: 2595
Dysgeusia - Wikipedia, the free encyclopedia

Can be caused by some medications, or by a sinus infection. The above site has info on Dysgeusia (a distortion of the sense of taste.)
Reply With Quote Quick reply to this message
 
Old 05-02-2014, 06:37 AM
 
Location: Whereever we have our RV parked
8,834 posts, read 7,732,605 times
Reputation: 15152
It could be a tooth abscess developing. Teeth OK? I had this recently. Then after about a week, my tooth started to hurt. It led to a root canal and then when that failed, out she came.
Reply With Quote Quick reply to this message
 
Old 05-02-2014, 12:38 PM
 
4,576 posts, read 7,071,476 times
Reputation: 4228
I'm not actually using Medicare yet, still working and have my employer health insurance as first payor.
Good docs are in demand, that's for sure and I live in a very densely populated area so they have lots of customers.

I went to my dentist yesterday and he said he didn't see anything obviously wrong with my teeth and noted my dental hygiene looked very good. I have one silver filling left in my mouth and he was dead set against doing anything about that at this point because he thinks it has to do with my acid reflux (which I think is the culprit too), but I told him I wanted to check out all possibilities just to start the process of elimination. But if I start getting any tooth pain, I'm going right back there!!!

I'm going off all vitamins and supplements to see if that makes any difference...it's basically trial and error right now. I did learn, thru my own research, that my magnesium supplement has what some people think is a "very bad" ingredient and it is metal based, so I quit taking that yesterday and see what happens. Boy, I'm beginning to think these pills, etc. aren't worth it with all the side effects they all seem to have....
Reply With Quote Quick reply to this message
 
Old 05-02-2014, 01:28 PM
 
Location: Whereever we have our RV parked
8,834 posts, read 7,732,605 times
Reputation: 15152
Your last comment sums up my basic philosophy. If it isn't broke don't fix it, so I really try an limit my medications and only take 3 vitamins a day, which seem to have no side effects and they actually do make me feel better. As I said, I recently had some dental issues. Had an impacted wisdom tooth removed also that was giving me some problems. Dentist gave me a bunch of pain meds but I only took as needed and actually used less than half of what they sold me.
Reply With Quote Quick reply to this message
 
Old 05-02-2014, 10:57 PM
 
Location: Southwest Washington State
21,960 posts, read 14,442,747 times
Reputation: 30945
I get that too. I think it has to do with having a dry mouth. If you are taking antihistamines, then that would affect the dryness in your mouth. I had the terrible taste worse with Zyrtec.

I decreased my intake of antihistamines, and it did help with the bad taste. I do drink adequate water during the day, as well.
Reply With Quote Quick reply to this message
 
Old 05-03-2014, 01:01 PM
 
Location: Haiku
4,188 posts, read 2,605,525 times
Reputation: 6172
As I get older (I am 62) the number of odd little things that go wrong with me increases. I really dislike the medical system and try to avoid it, so generally I don't do anything. My list of little complaints:
- tinnitus (severe at times)
- hearing degradation
- metallic taste from time to time (yes, I get it too)
- no more sense of smell
- foot cramps in the middle of the night
- ankle (left only) which swells up every once in a while for no apparent reason (but I broke it once, so I figure it is just not quite right)
- no feeling in parts of both feet
- wonky larynx (hard to explain)

I figure it is what it is and just live with these things for the most part.
Reply With Quote Quick reply to this message
 
Old 05-07-2014, 09:19 AM
 
799 posts, read 778,311 times
Reputation: 1964
I was doing some research this morning about Vitamin D. For some people one of the side effects of taking too much can be a metallic taste.

I don't know if you are taking that but thought I would mention it.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Retirement
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2019, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top